Hey guys! It’s been a bit and overall I’m doing well on meds. However, I the abilifty and entrance into college life has caused me to put on weight. Currently, I am in the high 180s about 40lbs over. Which is about 35 more than last year around this time. I had to go up a few sizes in clothes unfortunately. However, my mental health is good, but I am finding it harder to keep up. The meds make me crave a lot of food and since my school was all you can eat, I stuffed myself at first. However, I have since been trying to cut down on sweets.
I seem to be still gaining weight. Does it ever halt or should i consider switching medication. Will I have health problems later if I don’t get this under control now? Thanks.
Which medication are you on?
I take a bcomplex with abilify and it stops the hunger pangs in their tracks.
I only take a bcomplex with 100% rda of vitamins as I found the high powered ones (2000% rda etc) interacted with abilify to give me chest tightness for some reason.
up the dose a bit 5 mg made me too hungry. 10 mg made me too hungry
15 mg suppressed my appetite completely and I started melting. OR switch to 15 mg injection. It has much less side effects. PLEASE consult your doctor though. This has been only my experience.
I used MyFitnessPal to track my calories. I spent about two months straight feeling like I was starving every waking moment, but then my body adjusted. So far, I’ve gone from 180 to 140. Whenever I feel like I want to eat extra now, I exercise to earn the calories.
I’m already at 15. Constantly hungry and craving junk a lot…
so maybe try the injection
count calories and exercise
a lot of people lost weight on Abilify
I’ve tried to count calories in the past. I often don’t notice I’ve gained weight cause I have no access to a scale at school. I tried riding my bike this morning and didn’t get very far. I was very out of shape and had to turn back.
invest in a pedometer and count your calories… switch your food quality to lighter stuff… Maybe you are having the craving for the junk? these meds suck!
When I was on injection I had no appetite at all
Exercise is hardest when you first start. It doesn’t matter how long you do it, as long as you keep doing it. I used to only walk for ten minutes three times a week at a slow pace. Now, I go for over four miles a day. But it’s taken me almost a year to get to that point. And as you lose weight, exercise will get easier because there will be less of you to move.
Meds are such an individual thing it’s hard to say anyone’s experience would help. I couldn’t stop eating when I was on Risperdal so I changed meds to ziprexa. There was no problem with that and I am normal weight now but I have heard many people say they gained weight on ziprexa… So what would work for you , I can’t guess.
Abilify made me gain weight too, I switched to Geodon and lost the excess weight by doing nothing different.
Then my prolactin levels got to high, so I switched to Haldol. That worked because we added Topomax to the mix.
I didn’t realize it was the Topomax (pdoc said it was a mood stabilizer-it’s also for migrains, and it did keep my headaches away) that was keeping my weight down until I ran out when I forgot my refil and was just too lazy to pick it up. Also the headsches resumed.
My weight jumped up and I was back in the pdocs office asking for more.
After taking it again, my weight dropped back down and headaches went away.
Yeah, I think the extra me is holding me back from doing physical activities like I used to. I had knee issues and the past, and it hurts more now due to the extra. I’m not sure if I will be able to lose it. But, I don’t think adapting would be in my favor. Most of it sits in my stomach for sure.
This should solve the problem
Give it a go and report back. It worked for me and @Anna to stop abilify increasing appetite. Hopefully it’ll work for you too.